Hello! I just read your message and wanted to share some information with you. I was diagnosed with ulcerative colitis about 4 years ago and was also put on Prednisone and Asacol. I have been on 6MP (Purinethol) for over 3 years now. I feel obligated to tell you that I had an extremely bad experience with the Asacol. It caused a severe exacerbation of my ulcerative coitis as well as caused severe acute pancreatitis. If you find that your symptoms are getting worse, PLEASE tell your doctor rght away. I was hospitalized for over a month because of that medication and was deathly ill. It took almost 2 years to get into remission. I have no overt side effects from the Purinethol but I am susceptible to infection and am frequently fatigued. Also, the prolonged use of Prednisone takes it's toll on the body (muscles, joints, etc) and I have developed arthiritis and joint pain, even after having stopped it two years ago. Bottom line is that if you get worse on any medication instead of better, tell your doctor immediately. There are lots of other meds out there for you to try. Good luck and fell better.